Format

Send to

Choose Destination
Int J Trichology. 2019 Nov-Dec;11(6):238-240. doi: 10.4103/ijt.ijt_98_19.

Scanning Electron Microscopy of Erlotinib-induced Hair Changes: Pili Torti et Canaliculi.

Author information

1
Post-Graduation Program in Health, Catholic University of Pelotas, Brazil.
2
Dermatology League, Federal University of Pelotas, Brazil.

Abstract

The cutaneous toxicity of the epidermal growth factor receptor inhibitors, such as erlotinib, is associated with a wide range of manifestations, such as papulopustular eruptions, xerosis, paronychia, and changes in the growth pattern of hair and nails. Hair manifestations are seen in 10%-20% of the patients. A female patient taking erlotinib for lung cancer for 8 months noticed that her scalp hair became rough on palpation and that her eyelashes were elongated. Some scalp hairs were cut and proximal and distal portions were examined in natura with scanning electron microscopy. Torsions and important grooving were seen in the proximal portions, but not in distal hair portions. Erlotinib-induced hair changes are pili torti et canaliculi.

KEYWORDS:

Erlotinib; pili torti et canaliculi; scanning electron microscopy; side effects

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center